iCliniq logo

Ask a Doctor Online Now

HomeAnswersMedical Gastroenterologyabdomen painWhat is the reason for tummy ache and clay-colored stools?

What is the reason for tummy ache and clay-colored stools?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 17, 2018
Reviewed AtJuly 31, 2023

Patient's Query

Hello doctor,

I have had reflux and a bit of a tummy ache off and on between my naval and hip, for the last week (no diarrhea). (I also know this can be indicative of an appendix problem but it is where I always have pain with tummy troubles and it is not my appendix). This is not uncommon as I have digestive issues kind of often. However, this time is different. I have had pale, clay-colored stools and some pain in my right flank for going on five days. It feels a bit more sore on my right side after a bowel movement. I went to the ER, my blood work indicates no problem and is normal across the board, no infection, normal pancreatic enzymes and liver enzymes, normal bilirubin and I had a had a scan of the biliary ducts and they appear normal. I have two gallstones that are not blocking anything and there is no indication of inflammation of my gallbladder. Please help me find an answer or an alternative reason to pale stools (also no change in diet).

Hello,

Welcome to icliniq.com.

I need following details to help you better.

  1. How is the pain progression in one week?
  2. Any fever or vomitings?
  3. Any loss of appetite?
  4. How severe is the pain on a scale of 0 to 10?

Revert with the asked details for a better help.

Patient's Query

Thank you doctor,

  1. The pain has stayed the same not gotten better.
  2. No fever or vomiting, as I stated in my question, I am not sick.
  3. My appetite is fine. I am hungry but I do not want to eat as much because of all of the reflux.
  4. It fluctuates between a 4 and a 6.

Hello,

Welcome back to icliniq.com.

Based on your history, it does not look like an appendix problem or any pathological issues. It looks to me irritable bowel syndrome (IBS) or could be acid reflux.

I suggest a combination of Pantoprazole (antacid) and Domperidone (dopamine agonist inhibitor) once daily for a few days along with SSRI (selective serotonin reuptake inhibitor) like Amitriptyline (antidepressant) once daily at night.

I am very hopeful that you would respond to this regimen.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Anshul Varshney
Dr. Anshul Varshney

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy